# SDR CA110719012

- Difficulty date: July 18, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 172M
- Aircraft time: 10,635 hours
- Engine: Lyc O320E2D
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 175400115
- Condition: Leaking
- Location: Exhaust
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE CARRYING OUT AD CF90-03-R2 PART 2- PRESSURE TEST- LARGE LEAKS WERE FOUND IN THE AREA SURROUNDING THE MUFFLER TAIL PIPE AREA UNDER THE STRUCTURE FOR SUPPORTING THE HEAT MUFF SHROUD.  THE LEAKS WERE COMING FROM UNDER THIS SUPPORT STUCTURE AND NO DEFECTS WERE VISIBLE FROM A VISUAL INSP OF THIS AREA.  IT SHOULD BE NOTED THAT WITHOUT THE PRESSURE TEST THIS DEFECT WOULD NOT HAVE BEEN FOUND.  THE MUFFLER WAS R & R WITH A NEW ONE.  NO DATA TAG WAS ON THE MUFFLER THEREFORE IT ASSUMED IT IS A MFG UNIT. THE OPERATOR HAS SEARCHED THEIR LOGS AND AT THIS TIME CANNOT FIND THE LAST TIME IT WAS CHANGED.
